U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

My son had convulsions and his fever reached 104 f. is this a common reaction from the dtap shot?

1 doctor answer1 doctor weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Maybe: It would have been common 25 years ago when we were using the whole cell DTP vaccine. Today with the acellular vaccine it is rarely the cause of any reaction.The prevnar (pneumococcal vaccine) vaccine (pneumoccal) is often given at the same time and I have seen more fevers since this vaccine was added to the group given.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 36-year-old member asked:

What do you suggest if my son had convulsions and his fever reached 104 f. how common is this with the dtap shot?

1 doctor answer1 doctor weighed in
Dr. Elizabeth Wallen
Pediatrics 35 years experience
First: Call your doctor. Severe reactions with vaccination are very rare and even less so with the newer vaccines. ( 1 in 1 million doses) but they do happen. But a thorough medical evaluation is required. It can be difficult to sort out a true vaccination reaction from another coincidental illness. Go to the Dr.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 5, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.